Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Raleigh, NC

March 13, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 13, 2016, 9:37 PM EDT for 4 counties in North Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2016, 9:37 PM EDT (01:37 UTC)
Expired
Mar 13, 2016, 10:30 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 9:54 PM EDTTSTM WND DMG3 N Rdu International A, NCTREE DOWN ON GLENWOOD AVENUE NEAR THE DURHAM COUNTY LINE
Mar 13, 9:58 PM EDTHAIL 0.882 Ne Rdu International, NCPINCREST RD. AND FAIRBANKS DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

102 
WUUS52 KRAH 140137
SVRRAH
NCC063-069-077-183-140230-
/O.NEW.KRAH.SV.W.0025.160314T0137Z-160314T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT SUN MAR 13 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 937 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  NORTHEAST OF DURHAM TO 6 MILES NORTHWEST OF CARY...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...DURHAM...CARY...CREEDMOOR...LOUISBURG...WAKE FOREST...
  BUTNER...ZEBULON...FRANKLINTON AND BUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3624 7813 3622 7812 3594 7818 3582 7826
      3577 7835 3574 7895 3587 7891 3587 7896
      3611 7890 3620 7851 3618 7850 3616 7842
      3623 7838 3626 7824
TIME...MOT...LOC 0137Z 260DEG 35KT 3606 7885 3582 7891 

$$

ELLIS
2 follow-up statements
963 
WWUS52 KRAH 140147
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT SUN MAR 13 2016

NCC063-069-077-183-140230-
/O.CON.KRAH.SV.W.0025.000000T0000Z-160314T0230Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-DURHAM NC-
947 PM EDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN FRANKLIN...SOUTH CENTRAL GRANVILLE...CENTRAL WAKE
AND SOUTHEASTERN DURHAM COUNTIES...

AT 946 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BUTNER TO NEAR RDU INTERNATIONAL...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...WAKE FOREST...ZEBULON...FRANKLINTON...
BUNN...RDU INTERNATIONAL...MORRISVILLE AND KNIGHTDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3606 7834 3594 7818 3582 7826 3577 7835
      3574 7886 3580 7889 3593 7889 3602 7882
      3607 7866 3609 7859 3610 7853 3611 7849
TIME...MOT...LOC 0146Z 260DEG 35KT 3607 7875 3583 7881 

$$

ELLIS
321 
WWUS52 KRAH 140213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN MAR 13 2016

NCC063-140221-
/O.CAN.KRAH.SV.W.0025.000000T0000Z-160314T0230Z/
DURHAM NC-
1013 PM EDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DURHAM COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3606 7834 3594 7818 3582 7826 3577 7835
      3576 7863 3581 7874 3586 7876 3592 7876
      3597 7871 3601 7870 3602 7871 3603 7871
      3603 7870 3606 7870 3609 7860 3611 7849
TIME...MOT...LOC 0211Z 262DEG 21KT 3602 7863 3578 7869 

$$

NCC069-077-183-140230-
/O.CON.KRAH.SV.W.0025.000000T0000Z-160314T0230Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-
1013 PM EDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN FRANKLIN...SOUTH CENTRAL GRANVILLE AND NORTHEASTERN
WAKE COUNTIES...

AT 1011 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF WAKE FOREST TO NEAR RALEIGH...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...FRANKLINTON...BUNN...KNIGHTDALE...
WENDELL...ROLESVILLE...YOUNGSVILLE AND FALLS LAKE STATE REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3606 7834 3594 7818 3582 7826 3577 7835
      3576 7863 3581 7874 3586 7876 3592 7876
      3597 7871 3601 7870 3602 7871 3603 7871
      3603 7870 3606 7870 3609 7860 3611 7849
TIME...MOT...LOC 0211Z 262DEG 21KT 3602 7863 3578 7869 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:30 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 13, 8:30 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT SUN MAR 13 2016

.SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK EAST
ACROSS THE REGION THROUGH MONDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 300 PM SUNDAY...

WITH LEAD BATCH OF SHORTWAVE ENERGY MOVING THROUGH THE REGION...
AN AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE DEVELOPED
ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN WHERE STRONG INSOLATION
HAS ALLOWED SBCAPE VALUES TO GROW ~1000 J/KG. THIS AREA OF STORMS
WILL CONTINUE TO TRACK NORTHEAST AND SHOULD EXIT THE AREA IN THE
NEXT HOUR OR SO. ANOTHER ROUND OF SHOWERS IS EXPECTED THIS EVENING
BETWEEN 00 TO 06Z...WHEN A SECOND SHORTWAVE DISTURBANCE(CURRENTLY OVER ALABAMA)
TRACKS THROUGH THE REGION. LOSS OF DAYTIME HEATING...SHOULD LIMIT THUNDER.
RAIN CHANCES SHOULD TAPER OFF FROM WEST TO EAST LATE THIS EVENING...WITH
A LULL UNTIL THE ARRIVAL OF THE COMPACT UPPER LOW MONDAY AFTERNOON/EVENING.

LOWS TONIGHT IN THE UPPER 50S TO LOWER 60S.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 300 PM SUNDAY...

COMPACT UPPER LOW CROSSING THE SOUTHERN PLAINS WILL TRACK EAST AND WILL CROSS
NC/VA BETWEEN 00Z TO 12Z TUESDAY. THE LATE ARRIVAL WILL MEAN THAT
MOST OF THE DAYLIGHT HOURS WILL BE CONVECTION-FREE UNTIL LATE IN THE AFTERNOON
WITH DECENT INSOLATION EXPECTED AFTER BURN OFF OF MORNING STRATUS. AFTERNOON
HIGHS EXPECTED TO RANGE FROM MID 70S NW TO LOWER 80S SOUTHEAST.

WITH FORCING FOR ASCENT PROBABLY NOT ARRIVING UNTIL AFTER SUNSET THIS FAR EAST...
THAT IS CONCERN THAT LOSS OF DIURNAL HEATING MAY TAKE THE BITE OUT OF
CONVECTION AS IT MOVES EAST OFF THE HIGHER TERRAIN. HOWEVER...GIVEN THE REMNANT
EML PLUME THAT ADVECTS IN FROM THE SRN GREAT PLAINS ALONG WITH THE ROBUST WAVE ALOFT
AND SUFFICIENT DEEP LAYER SHEAR OF 35 TO 40KTS...SPC HAS UPGRADED WESTERN PORTIONS
OF THE FORECAST AREA TO A SLIGHT RISK...WHERE THERE IS THE BEST POTENTIAL FOR THE
EARLIER ARRIVAL OF STRONG FORCING WILL INTERCEPT THE LINGERING INSTABILITY. GIVEN
THE COOLER TEMPERATURES ALOFT...LARGE HAIL WILL BE THE GREATEST SEVERE THREAT
AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS...MAINLY
ACROSS THE WESTERN/NORTHWESTERN PIEDMONT.

POPS SHOULD WIND DOWN AFTER MIDNIGHT. LOWS IN THE 50S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 235 PM SUNDAY...

BEHIND THE DEPARTING SHORTWAVE...RIDGING WILL BUILD OVER THE AREA
TUESDAY...BEFORE QUICKLY SHIFTING OFFSHORE ON WEDNESDAY. THIS WILL
RESULT IN DRY CONDITIONS AND MOSTLY SUNNY SKIES. TEMPS WILL WARM
EVEN MORE...WITH HIGHS IN THE UPPER 70S TO LOWER 80S ON TUESDAY AND
THE LOW TO MID 80S BY WEDNESDAY...BOTH DAYS WELL ABOVE NORMAL.
OVERNIGHT LOWS SHOULD BE IN THE MID/UPPER 50S.

A FRONT WILL CROSS THE AREA LATE WEDNESDAY INTO THURSDAY...BUT
MODELS CONTINUE TO SHOW ONLY SPOTTY PRECIP AS MOISTURE WILL BE
LIMITED. REGARDLESS...WILL HAVE A SLIGHT CHANCE POP AREAWIDE...BUT
THE EASTERN THIRD OF THE FORECAST AREA WILL HAVE THE BEST SHOT AS
BETTER MOISTURE WILL BE ABLE TO POOL ALONG THE FRONT. THIS FRONT
WILL STALL OFF THE COAST AND SET THE STAGE FOR OUR NEXT SYSTEM AS A
LOW DEVELOPS AND TRACKS ALONG IT. THIS SYSTEM IS PROGGED TO IMPACT
THE REGION DURING THE END OF THE WEEK...BUT THERE IS STILL QUITE A
BIT OF DISAGREEMENT...ESPECIALLY WITH REGARDS TO TIMING. THEREFORE
WILL JUST SHOW A TREND OF INCREASING CLOUDS AND A GRADUAL INCREASE
IN POPS THROUGH THE WEEKEND. TEMPS WILL ALSO BE TEMPERED SOME GIVEN
THE INCREASING CLOUDS...WITH A GRADUAL RETURN TO THE 60S FOR HIGHS
AND 40S FOR OVERNIGHT LOWS BY THE WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 150 PM SUNDAY...

24 HOUR TAF PERIOD: SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS
THE PIEDMONT THIS EVENING AS A LOW PRESSURE SYSTEM APPROACHES FROM
THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS COULD CONTINUE INTO
THE NIGHT BUT CONVECTIVE ALLOWING MODELS SHOW SOME RELAXATION AS THE
NIGHT PROGRESSES. THERE WILL BE A CHANCE FOR FOG AND LOW STRATUS
OVERNIGHT AT MOST LOCATIONS...PARTICULARLY IN THE EAST THOUGH AS
LIFR CONDITIONS ARE VERY POSSIBLE MAINLY AFTER 9Z THROUGH DAYBREAK.
LATER IN THE TAF PERIOD...EXPECT THE POSSIBILITY OF ANOTHER ROUND OF
THUNDERSTORMS APPROACHING WESTERN TAF SITES BETWEEN 18-21Z AND THE
EASTERN SITES 21Z THROUGH THE END OF THE TAF PERIOD. THERE IS SOME
POTENTIAL FOR THESE STORMS TO BECOME SEVERE WITH STRONG WINDS AND
SOME HAIL POSSIBLE AS WELL.

LONG TERM: CONDITIONS SHOULD TURN TO VFR BY TUESDAY MORNING. THERE
WILL BE A SMALL THREAT OF SUB-VFR CONDITIONS WITH A MOSTLY DRY FRONT
ON THURSDAY BUT OTHERWISE VFR THROUGH MUCH OF THE WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...ELLIS
Hazardous weather outlook, Mar 13, 3:10 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SUN MAR 13 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-141915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
310 PM EDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A STRONG
UPPER LEVEL DISTURBANCE THAT WILL MOVE THE AREA LATE MONDAY
AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME
SEVERE...ESPECIALLY ACROSS THE WESTERN AND NORTHWESTERN PIEDMONT.
LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE MAIN
SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Mar 13, 8:14 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT SUN MAR 13 2016

NCZ022-023-039-040-140115-
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
814 PM EDT SUN MAR 13 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN GUILFORD...NORTHEASTERN RANDOLPH...ALAMANCE AND
NORTHWESTERN CHATHAM COUNTIES UNTIL 915 PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES SOUTH OF
MCLEANSVILLE TO 8 MILES WEST OF SILER CITY...AND MOVING
EAST-NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...SILER CITY...MEBANE...ELON COLLEGE...
GIBSONVILLE...LIBERTY...HAW RIVER...RAMSEUR AND SWEPSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LIGHTNING CAN BE DEADLY. MOVE INSIDE AT THE FIRST SIGHT OF LIGHTNING
OR FIRST SOUND OF THUNDER.

&&

LAT...LON 3618 7928 3567 7925 3564 7965 3606 7964
TIME...MOT...LOC 0013Z 247DEG 25KT 3597 7961 3568 7960

GIH
Local storm report, Mar 13, 8:51 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             LOUISBURG               36.10N  78.30W
03/13/2016  E1.50 INCH       FRANKLIN           NC   SOCIAL MEDIA

            HAIL NEAR THE SIZE OF PING PONG BALLS.

&&

EVENT NUMBER RAH1600510

TCC
Special weather statement, Mar 13, 8:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT SUN MAR 13 2016

NCZ023>025-040-140145-
DURHAM NC-ORANGE NC-ALAMANCE NC-CHATHAM NC-
852 PM EDT SUN MAR 13 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF DURHAM...
ORANGE...EASTERN ALAMANCE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 945
PM EDT...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEBANE
TO 8 MILES NORTHWEST OF PITTSBORO...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...PITTSBORO...CARRBORO...
MEBANE...ROUGEMONT...LAKE MICHIE...CROSSWINDS BOATING CENTER AND LAKE
JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3624 7880 3620 7880 3589 7882 3587 7883
      3587 7891 3573 7895 3572 7933 3620 7933
      3624 7912
TIME...MOT...LOC 0052Z 262DEG 23KT 3614 7930 3577 7930

ELLIS
Local storm report, Mar 13, 8:57 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             7 SSE SUTPHIN           35.79N  79.32W
03/13/2016  E0.25 INCH       CHATHAM            NC   911 CALL CENTER

&&

EVENT NUMBER RAH1600511

TCC
Local storm report, Mar 13, 8:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 W YOUNGSVILLE         36.03N  78.57W
03/13/2016  E0.75 INCH       WAKE               NC   SOCIAL MEDIA

&&

EVENT NUMBER RAH1600512

TCC
Special weather statement, Mar 13, 9:27 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT SUN MAR 13 2016

NCZ011-027-028-140230-
HALIFAX NC-NASH NC-EDGECOMBE NC-
927 PM EDT SUN MAR 13 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HALIFAX...
NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 1030 PM
EDT...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DORTCHES...OR NEAR NASHVILLE...MOVING
NORTHEAST AT 55 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...NASHVILLE...HALIFAX...SCOTLAND NECK...
DORTCHES...LITTLETON...RED OAK...ENFIELD AND WELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3609 7731 3601 7740 3594 7803 3608 7808
      3609 7808 3630 7794 3651 7789 3648 7776
      3648 7764 3644 7762 3641 7755 3637 7755
      3634 7759 3632 7757 3630 7753 3632 7744
      3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0127Z 239DEG 49KT 3605 7794

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:02 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash43 min
Mar 13, 8:14 PM EDTSpecial Weather StatementRAHAlamance61 min
Mar 13, 8:32 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Warren43 min
Mar 13, 8:52 PM EDTSpecial Weather StatementRAHDurham, Orange53 min
Mar 13, 9:27 PM EDTSpecial Weather StatementRAHHalifax, Nash63 min
Mar 13, 9:44 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash46 min
Mar 13, 10:29 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake32 min
Mar 14, 2:52 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake38 min
Mar 14, 3:30 PM EDTSpecial Weather StatementRAHWake60 min
Mar 14, 3:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Mar 14, 5:49 PM EDTSpecial Weather StatementRAHDurham56 min
Mar 14, 5:56 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange49 min
Mar 14, 6:36 PM EDTSpecial Weather StatementRAHChatham54 min
Mar 14, 6:46 PM EDTSpecial Weather StatementRAHGranville59 min
Mar 14, 6:49 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore41 min
Mar 14, 7:05 PM EDTSpecial Weather StatementRAHPerson55 min
Mar 14, 7:14 PM EDTSevere Thunderstorm WarningRAHOrange, Person46 min
Mar 14, 7:30 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Lee, Wake45 min
Mar 14, 7:49 PM EDTSpecial Weather StatementRAHDurham, Orange56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.